Go To Main TNBC Website


  New Posts New Posts RSS Feed - Hives and Fevers from Taxol
  FAQ FAQ  Forum Search   Events   Register Register  Login Login

Hives and Fevers from Taxol

 Post Reply Post Reply
Author
bcarya View Drop Down
Newbie
Newbie
Avatar

Joined: Sep 13 2014
Location: Kenai Alaska
Status: Offline
Points: 7
Post Options Post Options   Thanks (0) Thanks(0)   Quote bcarya Quote  Post ReplyReply Direct Link To This Post Topic: Hives and Fevers from Taxol
    Posted: Nov 17 2014 at 6:28pm
I am scheduled for 12 weekly founds of Taxol, then 4 biweekly rounds of AC. My first two rounds of Taxol were fine, but after round three I had a low-grade fever for two days after the Benadryl and Dexamethasone (part of the chemo) wore off. After round four I had higher fevers for three days. After Round 5, I had higher fevers that started earlier and didn't go away. We were getting ready to test me for viruses and bacterial infections (even though my blood work still looked pretty good) but then I broke out in welt-like hives all over my arms, hands and legs. It seems that I am developing an unusual allergy to the Taxol. Rather than the immediate reaction as soon as the Taxol is administered that some people get, mine is more like the allergies I have for poison ivy, other plants, pollen, and several types of fruit. They get worse with each exposure. 

So my oncologist gave me a Medrol pack (prednisone) that took care of the hives and fever after Chemo#5 and I expect that it will become standard for me as I plow through the rest of my Taxol treatments. 

Anyone else develop hives and fevers from Taxol, and what did your oncologist do about it?
Dx IDC TNBC   8/29/14   age 60
Stage 2, grade 3, 2.8 cm, ? nodes
Started chemo 10/8/14 Taxol (12 rounds), then AC (4 rounds).
Surgery and radiation to follow chemo.
Back to Top
123Donna View Drop Down
Senior Member
Senior Member
Avatar

Joined: Aug 24 2009
Location: St. Louis, MO
Status: Offline
Points: 12894
Post Options Post Options   Thanks (0) Thanks(0)   Quote 123Donna Quote  Post ReplyReply Direct Link To This Post Posted: Nov 17 2014 at 9:16pm
I had Taxotere, a cousin to Taxol.  Out of the 4 treatments, I developed horrible hives after the 3rd tx that seemed to travel all over my body.  The itching was the worst, especially on my feet.  I'd rub them on my brick fireplace and still could not get any relief.  Onc prescribed prednisone that helped, but still took a couple of days to subside.  I was exptecting it on the last Taxotere and even had the script ready should the itching start.  I didn't have the same reaction and was so thankful it was only after the 3rd treatment.  Good luck, the hives are so uncomfortable.  I did not have fevers.  Wishing you the best.

Donna
DX IDC TNBC 6/09 age 49, Stage 1,Grade 3, 1.5cm,0/5Nodes,KI-67 48%,BRCA-,6/09bi-mx, recon, T/C X4(9/09)
11/10 Recur IM node, Gem,Carb,Iniparib 12/10,MRI NED 2/11,IMRT Radsx40,CT NED11/13,MRI NED3/15

Back to Top
 Post Reply Post Reply
  Share Topic   

Forum Jump Forum Permissions View Drop Down

Forum Software by Web Wiz Forums® version 11.05
Copyright ©2001-2016 Web Wiz Ltd.